It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-13-2007, 04:49 PM   #1
Junior Member
(female)
 
Join Date: Apr 2006
Posts: 28
sapphire5000 HB User
Miss thyroid medication dose for one day

What symptoms could a person notice if they missed one day on thyroid medication? Would the withdrawal symptoms be noticeable right away, or does it take a few days? I am considering stopping my Armour Thyroid (low dose... 7.5 mg per day). I was put on as a trial and can tolerate no more than 7.5 mg, but since I've been on it, my T3 is now below normal. Prior to starting the Armour Thyroid, all my thyroid blood tests were in the normal range.


I didn't take my Armour Thyroid today and feel a bit more tired than usual. Just wanting to know what to expect. Thanks for your help!

Last edited by sapphire5000; 08-13-2007 at 05:08 PM.

 
Old 08-14-2007, 09:21 AM   #2
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,279
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: Miss thyroid medication dose for one day

Missing one day usually doesn't cause any symptoms. Stopping it altogether will cause a gradual onset or increasing severity of hypo symptoms.

A dose smaller than the body needs can cause an even greater deficit of thyroid hormones (T3/T4) because it's just enough to decrease TSH without increasing the THs. Since the TSH is lower, it signals the thyroid gland to stop making as much natural hormone, and the minimal dose isn't enough to replace both the original shortage plus the 'new' shortage that the lower TSH creates.

The question becomes, why can't you tolerate a higher dose? Poor adrenal function is the most likely answer. Low ferritin is another possibility. Have those been addressed and corrected, if need be?

Last edited by midwest1; 08-14-2007 at 09:22 AM.

 
Sponsors Lightbulb
   
Old 08-15-2007, 07:50 AM   #3
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: logansport ,indiana usa
Posts: 881
vickie45 HB Uservickie45 HB User
Re: Miss thyroid medication dose for one day

hi i had to stop my levoxyl 50mcgs for 8 days because i had every side effect on the pamplet sheet the fainting seizures horrible horrible headaches among more iam back on the levothyroxine 50mcgs again 2nd time around im hoping and praying i do well this time my dr last time on these had me overmedicated and the levoxyl i was having overdose symtons so i had no choise but to stop ,i do not know why i cant take certain drugs but within a week i will know if these will work this time around if they dont i will have to stop these too my endo wanted me to stay on the levoxyl but i told her NO cause i couldnt handle the side effects i was fainting all the time and had 2 seizures everyday and i couldnt handle that so far since stopping them for 8 days i have had NO falls or seizures .so one day wouldnt do much i dont think but i had to stop mine i had no choise.
vickie

 
Old 08-16-2007, 11:15 PM   #4
Junior Member
(female)
 
Join Date: Apr 2006
Posts: 28
sapphire5000 HB User
Re: Miss thyroid medication dose for one day

Quote:
Originally Posted by midwest1 View Post
Missing one day usually doesn't cause any symptoms. Stopping it altogether will cause a gradual onset or increasing severity of hypo symptoms.

A dose smaller than the body needs can cause an even greater deficit of thyroid hormones (T3/T4) because it's just enough to decrease TSH without increasing the THs. Since the TSH is lower, it signals the thyroid gland to stop making as much natural hormone, and the minimal dose isn't enough to replace both the original shortage plus the 'new' shortage that the lower TSH creates.

The question becomes, why can't you tolerate a higher dose? Poor adrenal function is the most likely answer. Low ferritin is another possibility. Have those been addressed and corrected, if need be?

Thanks, Midwest1, your reply really helps a lot. I think I'm going to try taking Cytomel to get my t3 up to par. After a day and a half w/o Armour Thyroid, I couldn't function. I must need the t3 from the Armour since the t3 is already low.

P.S. thanks Vicky, too!

Last edited by sapphire5000; 08-16-2007 at 11:16 PM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Is it possible to have a TSH of 3.99 and not need Thyroid Meds nbay001 Thyroid Disorders 4 04-22-2010 06:52 AM
Thyroid Cancer frustrated3 Cancer: Thyroid 12 04-22-2010 06:40 AM
Went for a thyroid ultrasound today! RAINIE73 Thyroid Disorders 10 08-06-2007 05:25 PM
Amour thyroid adverse reaction Daisy1 Thyroid Disorders 6 07-15-2007 03:25 PM
Thyroid Bernice Thyroid Disorders 5 02-11-2006 10:18 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (627), FinnMaid (308), Reece (224), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (45), Bran'sNana (44)

Site Wide Totals

teteri66 (1167), MSJayhawk (1000), Apollo123 (899), Titchou (836), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 10:38 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!